Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 71, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jul 20, 2014, 10:02 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2014, 10:02 AM EDT (14:02 UTC)
- Expired
- Jul 20, 2014, 11:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
963 WHUS71 KOKX 201402 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1002 AM EDT SUN JUL 20 2014 ...ROUGH CONDITIONS ON THE OUTER OCEAN WATERS INTO THIS EVENING... ANZ350-353-210300- /O.NEW.KOKX.SC.Y.0071.140720T1402Z-140721T0300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1002 AM EDT SUN JUL 20 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * LOCATION...FIRE ISLAND INLET TO MONTAUK POINT OUT 20 NM, * WINDS...NE 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET...HIGHEST FARTHER OFFSHORE. * TIMING...INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GOODMAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 7:17 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 20, 7:17 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 717 AM EDT SUN JUL 20 2014 .SYNOPSIS... WEAK LOW PRESSURE WILL PASS WELL SOUTH AND EAST OF THE AREA TODAY. HIGH PRESSURE WILL THEN BUILD BACK ACROSS THE REGION FOR THE FIRST HALF OF THE WEEK. A COLD FRONT WILL APPROACH LATE WEDNESDAY INTO THURSDAY...FOLLOWED BY HIGH PRESSURE LATER IN THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A FEW MINOR ADJUSTMENTS WERE MADE BASED ON LATEST INITIAL CONDITIONS. SHOWERS HAVE BECOME VERY DISORGANIZED THE LAST FEW HOURS OVER LAND AREAS...WHILE THERE IS BETTER ORGANIZATION WITH A FRONTAL WAVE BEYOND 20 MILES SOUTH OF LI. A WEAKENING UPPER TROF LIFTING ACROSS THE NE TODAY MAY PRODUCE A FEW SPRINKLES OR EVEN A BRIEF SHOWER THIS MORNING. BY NO MEANS WILL THIS BE A WASHOUT WITH PERHAPS A COUPLE OF HUNDREDTHS OF AN INCH. IN ADDITION...A FRONTAL WAVE OFF THE MID ATLANTIC COAST WILL PASS WELL SOUTH AND EAST OF THE AREA TODAY. RAINS ASSOCIATED WITH THIS SYSTEM ARE FORECAST TO STAY OFFSHORE. HIGH PRESSURE WILL REMAIN ALONG THE NEW ENGLAND COAST. THIS COMBINED WITH THE LOW PASSING TO THE SOUTH WILL KEEP WINDS FROM THE E/NE. MID AND UPPER LEVEL MOISTURE WILL BE AROUND IN THE FORM OF CLOUDS FOR MOST OF THE DAY. THUS...LOOKING AT ANOTHER UNSEASONABLY COOL DAY FOR NEARLY LATE JULY...WITH HIGHS MAINLY IN THE MID TO UPPER 70S. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... HEIGHTS BUILD ALOFT WITH THE DEPARTURE OF THE UPPER TROF AND SFC HIGH PRESSURE REMAINS CENTERED ALONG THE NEW ENGLAND COAST. SKIES WILL CLEAR TONIGHT WITH PLENTY OF SUN FOR MON WITH WITH TEMPS MODERATING JUST A TAD...WITH HIGHS IN THE UPPER 70S TO LOWER 80S. AFTERNOON SEABREEZE DEVELOPMENT IS LIKELY. THE ONSHORE FLOW WILL KEEP THE IMMEDIATE COAST SEVERAL DEGREES COOLER. LOWS WILL MODERATE FROM THE MID 50S TO LOWER 60S MON MORNING...TO MAINLY THE LOWER AND MID 60S TUE MORNING. THIS IS STILL SEVERAL DEGREES BELOW NORMAL. CONDITIONS WILL REMAIN DRY WITH GRADUALLY INCREASING HUMIDITY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... MODELS CONTINUE TO DEVELOP A WEAK SURFACE TROUGH FOR TUESDAY AFTERNOON. THIS COULD SET OFF ISOLATED SHOWERS AND THUNDERSTORMS AWAY FROM THE COAST...NORTHEAST NJ AND LOWER HUDSON VALLEY. RIGHT NOW...ONLY THINKING SLIGHT CHANCE WITH THE AIRMASS BEING CAPPED. ANOTHER SURFACE TROUGH ENTERS THE PICTURE FOR WEDNESDAY AFTERNOON AS HEIGHTS BEGIN TO FALL WITH THE APPROACH OF AN AMPLIFYING UPPER TROUGH DROPPING SE ACROSS THE GREAT LAKES AND EASTERN CANADA. A SOUTHERLY FLOW WILL RESULT IN A WARMER...MORE HUMID AIR MASS. THIS WILL INCREASE CHANCES FOR CONVECTION AS INSTABILITY...MOISTURE...AND LIFT LOOK BETTER. TEMPERATURES WARM TO AROUND NORMAL ON TUESDAY...WITH SLIGHTLY ABOVE NORMAL TEMPERATURES FOR WEDNESDAY. THERE ARE STILL SOME SMALL TIMING ISSUES BETWEEN THE GFS AND ECMWF WITH THE APPROACHING COLD FRONT LATE WED INTO THU. THE DIFFERENCES RIGHT NOW SEEM TO HINGE ON THE DEVELOPMENT AND LOCATION OF LOW PRESSURE ALONG THE COLD FRONT. ISOLATED STRONG CONVECTION LOOKS POSSIBLE AT THIS TIME. && .AVIATION /11Z SUNDAY THROUGH THURSDAY/... HIGH PRESSURE REMAINS OVER THE GULF OF MAINE AS WEAK LOW PRESSURE PASSES WELL TO THE SOUTHEAST LATER TODAY. E-NE WINDS 4-8 KT THIS MORNING...THEN EAST WINDS INCREASE TO 8-12 KT THIS AFTERNOON. WINDS DIMINISH TO 4-8 KT TONIGHT. VFR. THERE ARE SOME SPRINKLES/LIGHT SHOWERS ACROSS THE REGION THIS MORNING. CONDS WILL REMAIN VFR IN THESE LIGHT SHOWERS. .OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY... .MONDAY-TUESDAY...VFR. LGT SFC WND. ISOLATED TSTM NW OF THE NY METRO LATE TUE AFTN. .WED...VFR. SCT OF AFTN TSTMS WEST OF KHVN-KISP. .WED NGT...MVFR IN SCT (PERHAPS NUMEROUS) SHRA AND TSTMS. .THU...SLOW COLD FROPA. MVFR IN SCT (PERHAPS NUMEROUS) SHRA/TSTMS. && .MARINE... E-NE WINDS GENERALLY 10-15 KT DURING THE DAY AND 5-10 KT AT NIGHT TODAY THROUGH MONDAY...AND THEN WINDS VEER TO THE SOUTH MONDAY NIGHT AND TUESDAY. SEAS WILL AVERAGE 2-4 FT ON THE OCEAN AND 1 FT OR LESS ON LI SOUND/NY HARBOR/LI BAYS. SUB-SCA CONDS ARE EXPECTED TO PREVAIL THROUGH THU NIGHT. && .HYDROLOGY... NO SIGNIFICANT RAINFALL IS EXPECTED. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...DW NEAR TERM...DW SHORT TERM...DW LONG TERM...JP/DW AVIATION...MPS MARINE...MPS HYDROLOGY...DW
Hazardous weather outlook, Jul 20, 3:26 AM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 326 AM EDT SUN JUL 20 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-210730- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 326 AM EDT SUN JUL 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-210730- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 326 AM EDT SUN JUL 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.